| Catalog Number |
283429 |
| Medical Device Problem Codes |
Degraded (1153); Use of Device Problem (1670)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
11/20/2024
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that during an unspecified surgical procedure the ultra aggressive plus 4.0mm device when connecting the shaver handpiece, didn't work.The handpiece was changed and it worked.When opening the shaver blade, at the time of turning on the shaver to work, the inside of the blade would come down and not cut, did not do the function as it should.Another one was opened it, checked if there was any problem and nothing was found.It snapped up again and even though it was going down.So we opened another blade and it worked the right way.It is unknown whether another device was used to complete the procedure.There was no delay in the procedure reported.The device was being used with an unknown shaver handpiece device.There were no adverse patient consequences reported.No additional information was provided.
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H4: unknown at this time.As of this date, the device has not been returned for evaluation; therefore, the reported condition cannot be confirmed and/or duplicated.D10, concomitant medical devices and therapy dates, shaver handpiece device, on (b)(6) 2024.
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H11 additional narrative: h4: added.
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.D9, h6: the actual device has been returned and is currently pending evaluation.Once the device has been evaluated, a supplemental medwatch report will be sent accordingly.
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Investigation summary: the product was returned to j&j medtech orthopaedics for evaluation.Visual inspection of the returned device found that the device comes in used condition.The device has no structural anomalies.The inner and outer shafts are in good condition.The black connector is in good condition.A functional test was performed using a test shaver handpiece the shaver was connected to the shaver handpiece without any problem, the ring lock at the shaver handpiece was activated as it should.The shaver was activated at 1500 rpm.The device worked as intended, no issues were found during testing.The overall complaint was not confirmed as the observed condition of the ultra aggressive plus 4.0mm 5pk would have not contributed to the complained device issue.Based on the investigation findings, the potential cause is traced to procedural variables, such handling of the device or product interaction during procedure; it is possible that the user did not insert all the way down the device into the shaver handpiece, therefore the inner shaft was falling down while in use.As per the instructions for use; to install the device into the fms handpiece: 1.Rotate the locking ring to the left and align the blade locking pin with the handpiece locking slot and push device in.2.Release the locking ring allowing it to return to its initial position.It has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: a manufacturing record evaluation was performed for the finished device and no non-conformances were identified.